Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 141, NWS Pueblo, CO

July 14, 2005El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2005, 6:35 PM MDT for El Paso County, Colorado. It was in force for 85 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 6:35 PM MDT (00:35 UTC)
Expired
Jul 14, 2005, 8:00 PM MDT
In force
85 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:34 PM MDTHAIL 0.75Falcon, CO
Jul 14, 7:35 PM MDTHAIL 1.753 Ese Falcon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 150036
SVRPUB
COC041-150200-
/O.NEW.KPUB.SV.W.0141.050715T0035Z-050715T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO.
  THIS INCLUDES SOUTHEASTERN COLORADO SPRINGS.

* UNTIL 800 PM MDT.

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS CENTERED NEAR FALCON. THIS STORM WAS MOVING         
  SOUTHWEST AROUND 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER COLORADO SPRINGS THROUGH 715 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3886 10449 3896 10461 3873 10483 3865 10471

$$
5 follow-up statements
000 
WWUS55 KPUB 150043
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT THU JUL 14 2005

COC041-150200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-050715T0200Z/
EL PASO CO-
643 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR EXTREME EAST CENTRAL COLORADO SPRINGS...
MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER COLORADO SPRINGS THROUGH 725 PM MDT.
  
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3887 10451 3895 10466 3878 10484 3868 10467

$$
000 
WWUS55 KPUB 150103
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT THU JUL 14 2005

COC041-150200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-050715T0200Z/
EL PASO CO-
702 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR EAST CENTRAL COLORADO SPRINGS...MOVING
SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER COLORADO SPRINGS THROUGH 725 PM MDT.
  
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3887 10456 3893 10468 3882 10486 3870 10473

$$
000 
WWUS55 KPUB 150118
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT THU JUL 14 2005

COC041-150200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-050715T0200Z/
EL PASO CO-
716 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM NEAR 
FALCON TO CENTRAL COLORADO SPRINGS. THE LINE OF STORMS WAS NEARLY 
STATIONARY.

SEVERE THUNDERSTORMS WILL BE...
  OVER COLORADO SPRINGS THROUGH 740 PM.
  ALONG HIGHWAY 24 FROM COLORADO SPRING TO FALCON THROUGH 740 PM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3887 10456 3893 10468 3882 10486 3870 10473

$$
000 
WWUS55 KPUB 150130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT THU JUL 14 2005

COC041-150200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-050715T0200Z/
EL PASO CO-
729 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM NEAR 
FALCON TO CENTRAL COLORADO SPRINGS...MOVING SOUTHWEST AT 5 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER COLORADO SPRINGS THROUGH 745 PM MDT.
  ALONG HIGHWAY 24 FROM COLORADO SPRINGS TO FALCON THROUGH 745 PM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3890 10456 3895 10463 3882 10483 3871 10473

$$
000 
WWUS55 KPUB 150142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT THU JUL 14 2005

COC041-150200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-050715T0200Z/
EL PASO CO-
741 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM NEAR 
FALCON TO CENTRAL COLORADO SPRINGS. THESE STORMS WERE NEARLY 
STATIONARY.

SEVERE THUNDERSTORMS WILL BE...
  OVER COLORADO SPRINGS THROUGH 800 PM MDT.
  OVER FALCON THROUGH 800 PM MDT.

PING PONG BALL SIZE HAIL HAS BEEN REPORTED IN FALCON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3890 10456 3895 10463 3882 10483 3871 10473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:27 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 2:27 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT THU JUL 14 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

TAIL END OF SHORTWAVE MOVING THROUGH THE NRN US ROCKIES EVIDENT IN
SATELLITE PICS TODAY WITH CONVECTION FIRING ALONG/AHEAD OF THIS
FEATURE ACROSS THE NRN AND CENTRAL MTS OF THE STATE.  MEANWHILE...
WEAK SURGE HAS PUSHED SOUTH OFF THE PALMER DIVIDE INTO EL PASO
COUNTY EARLY THIS AFTN SHIFTING THE SFC WINDS FROM AND
EAST/NORTHEAST COMPONENT. DEW POINTS ALONG THE EAST SLOPES OF THE
SANGRES AND WETS HAVE BEEN DROPPING MORE QUICKLY THAN YESTERDAY AS
SHALLOW LAYER OF MOISTURE GETS MIXED OUT WEST OF SFC LOW LOCATED NEAR
KLHX. EXPECT DEW POINTS TO CONTINUE TO DROP INTO THE 30S FOR THIS
REGION BY 00Z...WITH DEW POINT STAYING THE LOWER/MID 50S EAST OF THE
KLHX SFC LOW.  OUT WEST...HIGHER ELEVATION DEW POINTS ARE LOWER THAN
PAST COUPLE DAYS WITH CURRENT READINGS IN THE MID 20S TO MID 30S.
WEAK SHORTWAVE COMBINED WITH AFTN HEATING WILL ALLOW THUNDERSTORMS TO
CONTINUE TO DEVELOP ACROSS THE MTS AND ADJACENT PLAINS THIS
AFTERNOON/EVENING...THOUGH WITH LOWER DEW POINTS THAN YESTERDAY...
STORMS OVER THE HIGH COUNTRY SHOULD BE LESS STRONG THAN
...WITH LIGHTNING...WIND GUSTS UP TO 45 MPH THE PRIMARY
THREAT. A FEW DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS LAKE
AND CHAFFEE COUNTIES IN CLOSER PROXIMITY TO SHORTWAVE...AND BASED ON
LIGHTNING COVERAGE IN LATEST PLOTS HAVE DECIDED TO GO WITH A RED FLAG
WARNING FOR FIRE ZONE 220 FOR DRY LIGHTNING THROUGH 9 PM THIS
EVENING.  THE STRONGER STORMS COULD SEE SOME PEA SIZE HAIL WHERE THEY
CAN TAP SLIGHTLY HIGHER DEW POINTS IN THE SAN LUIS VALLEY...BUT THIS
SHOULD BE THE EXCEPTION AS MOST AREAS SHOULD SEE THIS LOW LVL
MOISTURE MIX OUT. SHORTWAVE MAY KEEP SOME ISOLATED TSTORMS CONTINUING
OVER THE HIGHER MTS A LITTLE BEYOND MIDNIGHT...BUT MOST AREAS WILL
SEE THUNDERSTORMS DIE OFF AROUND MIDNIGHT.  EAST OF THE INTERSTATE 25
CORRIDOR...MODEL SOUNDINGS SHOW CAP AROUND 650 MB SO NIL POPS STILL
LOOK GOOD.

FOR FRIDAY...MOISTURE INCREASES BEHIND THE WEAK SURGE AS LOW LVL
FLOW BECOMES EASTERLY ACROSS THE SOUTHEAST PLAINS.  H7 TEMPS COOL A
COUPLE DEGREES WHICH SHOULD YIELD MAX TEMPS A FEW DEGREES BELOW
TODAYS READINGS. DEW POINTS REMAIN HIGHER ACROSS THE SOUTHEAST PLAINS
ON FRI WITH READINGS IN THE UPPER 40S/LOWER 50S...WHICH SHOULD YIELD
CAPE VALUES OF 500-1000J/KG...ALONG THE EAST SLOPES OF SOUTHEAST MTS.
FARTHER EAST STILL LOOKS CAPPED.  MID AND HIGH LVL MOISTURE INCREASES
IN MODEL SOUNDINGS FOR THE WHOLE FORECAST AREA...AS MODELS BRING
ANOTHER PIECE OF SHORTWAVE ENERGY ACROSS NRN CO IN THE AFTN.  ALL IN
ALL...THUNDERSTORM CHANCES OVER THE MTS/ADJACENT PLAINS LOOK A
LITTLE BETTER TOMORROW...AND HAVE BUMPED UP POPS A BIT MORE.
MID SHIFT WILL HAVE TO MONITOR DRY LIGHTNING POTENTIAL ACROSS THE
MT AREAS ONCE AGAIN. DEEP LAYER SHEARS RUNNING AROUND 30 KTS ACROSS
THE INTERSTATE 25 CORRIDOR...SO THERE COULD BE ONE OR TWO SEVERE
THUNDERSTORMS...THOUGH ATTM THREAT SHOULD BE FAIRLY ISOLATED. HAIL UP
TO PENNY SIZE AND WIND GUSTS UP 50 MPH WOULD BE THE PRIMARY THREATS.
 -KT

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

ATMOSPHERE IS CAPPED IN THE EAST FRIDAY EVENING...BUT IN THE I-25
CORRIDOR...COLUMN IS QUITE MOIST AND UNSTABLE...WITH THE CAP GONE...
AS IS THE CASE IN THE MOUNTAINS AND HIGH VALLEYS. SHORT TERM POPS
FOLLOWED...WITH A SLIGHT INCREASE OVER THE I-25 CORRIDOR AND
CROWLEY...OTERO...AND LAS ANIMAS COUNTIES TO BLEND WITH SURROUNDING
OFFICES BETTER DURING THE EVENING.

SATURDAY...NAM WANTS TO BRING IN SOME SLIGHTLY WARMER AND DRIER AIR
NEAR THE SURFACE...BUT MORE MOIST AIR ALOFT IN THE AFTERNOON.
MODELS AGAIN HINTING THAT THE FAR EAST WILL BE CAPPED.  DREW POP
GRID ACCORDINGLY...AND BOOSTED THE TEMPERATURES.

SUNDAY...NAM AND GFS HANDLE NORTHERN TROUGH SIMILARLY...SO LOOKS
LIKE ANOTHER VERY WARM TO HOT DAY...WITH ISOLATED STORMS DEVELOPING
IN THE AFTERNOON IN THE HIGH COUNTRY AND SPREADING INTO THE
LOWLANDS.  UPPER WINDS SHIFT TO WEST DURING THE DAY...WHICH WOULD
SPREAD ISOLATED STORMS INTO THE PLAINS.  THIS DAY WOULD CARRY THE
GREATEST THREAT ATTM FOR FIRE WEATHER CONCERNS WITH STRONGER WINDS
AT HIGHER ELEVATIONS AND LOWER RELATIVE HUMIDITIES.

SUNDAY NIGHT AND MONDAY...AS THE UPPER TROUGH AXIS MOVES EAST...
COOLER AND MOISTER AIR WILL MOVE INTO THE EAST...WHILE WEST REMAINS
WARM AND DRY.  CURRENT GRIDS HAVE THIS SCENARIO PEGGED VERY WELL...
AND LITTLE OR NO CHANGES NEEDED.

TUESDAY THROUGH THURSDAY...NEW GUIDANCE SUGGESTS THAT THE UPSLOPE
PATTERN IN THE EAST WILL GO AWAY AS TUESDAY PROGRESSES...AND STRONG
RIDGE WITH VERY WARM AND FAIRLY DRY AIR ALOFT WILL SPREAD ACROSS
THE AREA.  MID LEVELS TEMPERATURES EXCEED 22 DEGREES CELSIUS IN
PARTS OF THE AREA TUESDAY THROUGH THURSDAY...SO UPPED THE HIGHS ALL
THREE DAYS.  WITH ENOUGH MOISTURE...SURFACE AND ALOFT...OVER THE
AREA...KEPT THE ISOLATED POPS EACH DAY AS WELL.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM THURSDAY FOR FWZ220.

&&

31/13
Hazardous weather outlook, Jul 14, 6:49 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT THU JUL 14 2005

COZ058>089-093>099-151249-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
649 AM MDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS
AFTERNOON AND EVENING...WITH THE BEST COVERAGE EXPECTED TO BE
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. STORMS WILL THEN LINGER
LATE INTO THE EVENING OVER THE SOUTHERN FRONT RANGE AND INTERSTATE 25
CORRIDOR. WITH NORTH TO NORTHEAST STEERING FLOW ALOFT...STORMS WHICH
DO DEVELOP WILL MOVE SOUTH TO SOUTHWEST...AND COULD MOVE ACROSS
PORTIONS OF THE UPPER ARKANSAS AND SAN LUIS VALLEYS. THE MAIN THREAT
FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45
MPH. SMALL HAIL BETWEEN 1/4 AND 1/2 INCH IN DIAMETER AND BRIEF
PERIODS OF HEAVY RAINFALL WILL ALSO POSSIBLE WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
FRIDAY THROUGH SUNDAY...MAINLY ACROSS THE MOUNTAINS AND
IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL
BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. FOR THE
PERIOD MONDAY THROUGH WEDNESDAY...A SLIGHT INCREASE IN THUNDERSTORM
ACTIVITY IS ANTICIPATED...AS A WEAK COLD FRONT MOVES THROUGH THE
AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:08 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller61 min
Jul 14, 7:32 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 14, 8:01 PM MDTSevere Thunderstorm WarningPUBEl Paso70 min
Jul 15, 4:10 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min
Jul 15, 4:13 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont47 min
Jul 15, 5:45 PM MDTFlash Flood WarningPUBCuster, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.